Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 365, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 16, 2012, 12:58 PM CDT for 4 counties in Arkansas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2012, 12:58 PM CDT (17:58 UTC)
- Expired
- Aug 16, 2012, 1:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Faulkner County, AR, Perry County, AR, Pulaski County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 17 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 1:27 PM CDT | TSTM WND DMG | 5 Nw Pinnacle Mountain, AR | A TREE WAS BLOWN DOWN ONTO HIGHWAY 10. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 6.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2867 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
825 WUUS54 KLZK 161758 SVRLZK ARC045-105-119-125-161845- /O.NEW.KLZK.SV.W.0365.120816T1758Z-120816T1845Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 1258 PM CDT THU AUG 16 2012 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN FAULKNER COUNTY IN CENTRAL ARKANSAS... EAST CENTRAL PERRY COUNTY IN CENTRAL ARKANSAS... CENTRAL PULASKI COUNTY IN CENTRAL ARKANSAS... NORTH CENTRAL SALINE COUNTY IN CENTRAL ARKANSAS... * UNTIL 145 PM CDT * AT 1257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LITTLE ITALY...OR 3 MILES NORTHWEST OF LAKE MAUMELLE...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... WEST LITTLE ROCK... N LITTLE ROCK ARPT... MAUMELLE... LAKE MAUMELLE... ROLAND... PINNACLE MTN... MORGAN... MAYFLOWER... MARCHE... LITTLE ITALY... CHENAL VALLEY... CAMP ROBINSON... BURNS PARK... WYE MTN... PALARM... NATURAL STEPS... CATO... CAMMACK VILLAGE... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 134 AND 152. THIS INCLUDES INTERSTATE 430 BETWEEN MILE MARKERS 6 AND 12. THIS INCLUDES INTERSTATE 630 BETWEEN MILE MARKERS 2 AND 7. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3502 9224 3472 9229 3479 9273 3498 9266 TIME...MOT...LOC 1758Z 274DEG 11KT 3492 9259 $$ 62
1 follow-up statement
104 WWUS54 KLZK 161810 SVSLZK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 110 PM CDT THU AUG 16 2012 ARC045-105-119-125-161845- /O.CON.KLZK.SV.W.0365.000000T0000Z-120816T1845Z/ FAULKNER AR-PERRY AR-PULASKI AR-SALINE AR- 110 PM CDT THU AUG 16 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL SALINE...CENTRAL PULASKI...EAST CENTRAL PERRY AND SOUTHWESTERN FAULKNER COUNTIES UNTIL 145 PM CDT... AT 106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 2 MILES EAST OF LITTLE ITALY TO 5 MILES WEST OF LAKE MAUMELLE...MOVING EAST AT 15 MPH. * LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS INCLUDE... WEST LITTLE ROCK... MAUMELLE... LAKE MAUMELLE... ROLAND... PINNACLE MTN... MORGAN... MAYFLOWER... MARCHE... LITTLE ITALY... CHENAL VALLEY... CAMP ROBINSON... BURNS PARK... PALARM... NATURAL STEPS... CATO... CAMMACK VILLAGE... WILFORD PEAK... WAR MEMORIAL PARK... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 134 AND 151. THIS INCLUDES INTERSTATE 430 BETWEEN MILE MARKERS 6 AND 12. THIS INCLUDES INTERSTATE 630 BETWEEN MILE MARKERS 2 AND 7. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3502 9224 3472 9229 3479 9273 3498 9266 TIME...MOT...LOC 1810Z 265DEG 11KT 3493 9253 3486 9263 $$ 62
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 12:48 PM CDT, 10 minutes earlier.
Area forecast discussion, Aug 16, 12:48 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1248 PM CDT THU AUG 16 2012 .AVIATION... RAPID DEVELOPMENT OF STORMS OVER THE PAST HOUR SUGGESTS THAT STORMS IN N AND CENTRAL AR THIS AFTERNOON WILL DEVELOP QUICKLY. FOR NOW...WENT WITH VCTS. WILL WATCH AS THE STORMS FORM AND AMD TAFS AS NECESSARY. EXPECT THAT CONVECTION WILL DIE OUT THIS EVENING AND PROBABLY WAIT UNTIL FRI AFTERNOON BEFORE SHOWING MUCH DEVELOPMENT AGAIN. PATCHY LOW CLOUDS FOR A FEW HOURS AROUND SUNRISE FRI WILL CREATE PATCHY MVFR CONDITIONS. && .PREV DISCUSSION... /ISSUED 640 AM CDT THU AUG 16 2012/ DISCUSSION... UPDATED FOR THE 12Z TAF DISCUSSION BELOW. AVIATION... STILL EXPECT SCATTERED CONVECTION AROUND THE STATE TODAY...WITH BEST COVERAGE UP NORTH INITIALLY. HAVE TEMPO GROUPS IN NRN SITES BUT WILL STAY WITH PROB30 GROUPS FOR KHOT...KLIT...AND KPBF AS CONVECTIVE DEVELOPMENT A LITTLE LESS CERTAIN THAN PREVIOUSLY THOUGHT. MAIN COLD FRONT WILL MOVE IN LATER TONIGHT FOR ANOTHER ROUND OF SHOWERS...AND HAVE INCLUDED VCSH TO ACCOUNT FOR THIS AT KLLQ AND KBPK 06Z ONWARD. CONDITIONS WILL BE MAINLY VFR...THOUGH STRONGER STORMS WILL LIKELY BRING BRIEF MVFR CONDITIONS. PREV DISCUSSION... /ISSUED 313 AM CDT THU AUG 16 2012/ DISCUSSION... MAIN CONCERNS THIS FORECAST CYCLE ARE CHANCES OF CONVECTION TODAY THROUGH THE WEEKEND...AND ANY CHANCES OF SEVERE STORMS. TEMPS WILL BE CLOSER TO NORMAL VALUES. WILD FIRE DANGER CONTINUES TO BE HIGH TO EXTREME DUE TO ON GOING DROUGHT. SURFACE ANALYSIS HAS THE WEAK WARM FRONT FROM AROUND KFSM TO NEAR KLIT AND SE TO AROUND KLLQ. ATMOSPHERE IS WARMER AND MORE MOIST SOUTH OF THE BOUNDARY...WHILE LESS AND COOLER NORTH. 00Z KLZK SOUNDING HAD A PRECIP WATER VALUE UP NOW TO 1.56 INCHES...WITH A SE TO SW SURFACE TO 5K FT WIND WITH WARM ADVECTION. ONLY PATCHY CLOUDS WERE SEEN THIS EARLY MORNING...WHILE SHORT WAVE ENERGY WAS MOVING OVER IA WITH CONVECTION AND OVER N TX WITH CONVECTION. SHORT TERM...TODAY THROUGH SUNDAY NIGHT OVERALL A SLIGHT CHANCE OF CONVECTION THIS MORNING WITH LIMITED SHORT WAVE ENERGY OVER AR. POP CHANCES GO UP OVER NORTHERN AR IN THE AFTERNOON WITH ADDITIONAL EXPECTED SHORT WAVE ENERGY AS THE FRONT POSSIBLY LIFTS NORTH. RAISED TO SLIGHT CHANCE OVER SOUTHERN AREAS WITH MOIST AND UNSTABLE AIR MASS AND IF THE BOUNDARY STAYS OVER CENTRAL AR. BETTER CHANCES OF CONVECTION TONIGHT AND FRIDAY AS THE FRONT SAGS SE INTO AR...AND ADDITIONAL SHORT WAVE ENERGY MOVES ACROSS AR WITH THE UPPER NW FLOW. SLIGHT CHANCES OF SEVERE CONVECTION WILL BE POSSIBLE WITH THE FRONT AND UPPER ENERGY THIS EVENING AND INTO OVERNIGHT. WIND AND HAIL MAIN THREATS. ON FRIDAY THE FRONT IS EXPECTED SLOWLY SAG INTO CENTRAL AR WITH ADDITIONAL CONVECTION. MAIN THREAT OF ANY STRONG TO SEVERE STORMS WILL BE ALONG AND SOUTH OF THE BOUNDARY. THE FRONT CONTINUES TO GRADUALLY SAG SOUTH TO SOUTHERN AR FRIDAY AFTERNOON TO EVENING WITH CONTINUED CONVECTION. THE FRONT IS EXPECTED TO REACH NORTHERN LA TOWARD LATER SATURDAY. WILL KEEP A SLIGHT CHANCE BEHIND THE FRONT THROUGH SATURDAY DUE TO SOME UNCERTAINTY IN TIMING OF FRONT. MODELS DO DRIFT THE FRONT TO NEAR NORTHERN LA BY SUNDAY MORNING TAKING MUCH OF THE CONVECTION WITH IT. BUT ALSO DUE TO UNCERTAINTY SOME CHANCE OF RAIN WILL BE KEPT OVER PARTS OF CENTRAL AND SOUTHERN AR. TEMPS WILL BE AROUND NORMAL VALUES TO ABOVE NORMAL IN AREAS THAT SEE SUN...WHILE AREAS WITH CLOUDS AND RAIN...BELOW NORMAL. LONG TERM...MONDAY THROUGH WEDNESDAY A MOSTLY DRY AND COOLER THAN NORMAL FORECAST REMAINS INTACT FOR THE LONG TERM. UPPER LEVEL FLOW OVER THE MID SOUTH WILL CONTINUE TO BE LARGELY OUT OF THE NORTH. WITH LACK OF MOISTURE RETURN OFF THE GULF AND NORTHERLY FLOW ALOFT...THE FORECAST IS A DRY ONE. A COUPLE OF IMPULSES MOVING THROUGH THE REGION WILL PROVIDE SOME INCREASED HIGH CLOUDS BUT OVERALL MOSTLY SUNNY CONDITIONS ARE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 93 67 85 61 / 20 50 50 20 CAMDEN AR 94 69 92 67 / 20 20 50 60 HARRISON AR 96 64 82 58 / 40 50 50 20 HOT SPRINGS AR 94 69 90 66 / 20 30 50 40 LITTLE ROCK AR 94 71 88 67 / 20 30 50 40 MONTICELLO AR 94 70 91 68 / 20 20 50 60 MOUNT IDA AR 94 68 91 64 / 20 30 50 40 MOUNTAIN HOME AR 95 65 83 59 / 30 50 50 20 NEWPORT AR 93 69 86 63 / 20 50 50 20 PINE BLUFF AR 93 71 89 67 / 20 30 50 50 RUSSELLVILLE AR 94 69 88 65 / 20 40 40 20 SEARCY AR 94 70 86 65 / 20 40 50 30 STUTTGART AR 94 71 88 66 / 20 30 50 50 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...28
Hazardous weather outlook, Aug 16, 9:16 AM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 916 AM CDT THU AUG 16 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171015- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 916 AM CDT THU AUG 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SOME SHOWERS AND THUNDERSTORMS WILL AFFECT...PRIMARILY...NORTHERN ARKANSAS TODAY. SOME OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND SOME LARGE HAIL BEING THE MAIN THREATS. THESE STORMS WILL BE OUT AHEAD OF A COLD FRONT THAT WILL APPROACH THE STATE FROM THE NORTH LATER TONIGHT. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH THE FRONT OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL HAVE MOVED INTO THE STATE DURING THE EARLY MORNING HOURS ON FRIDAY. THERE MAY BE A BIT OF A LULL IN THUNDERSTORM ACTIVITY ALONG THE FRONT EARLY FRIDAY MORNING...HOWEVER THUNDERSTORMS SHOULD FLARE BACK UP DURING BY THE EARLY AFTERNOON HOURS. AGAIN...SOME STORMS COULD REACH SEVERE LIMITS...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. IT APPEARS THAT THE FRONT COULD LINGER IN THE STATE INTO SATURDAY. IF THIS HAPPENS...THERE COULD BE A FEW SEVERE STORMS IN SOUTHERN ARKANSAS SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... COVERAGE OF SEVERE STORMS MAY NOT BE ENOUGH TO WARRANT SPOTTER ACTIVATION. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 28
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 8:47 PM CDT | Special Weather Statement | LZK | Marion | 28 min |
| Aug 15, 8:50 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 25 min |
| Aug 16, 12:20 PM CDT | Severe Thunderstorm Warning | LZK | Izard, Stone | 40 min |
| Aug 16, 12:53 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion, Searcy | 38 min |
| Aug 16, 1:07 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Stone, Van Buren | 38 min |
| Aug 16, 1:18 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 42 min |
| Aug 16, 1:39 PM CDT | Severe Thunderstorm Warning | LZK | Perry, Pulaski, Saline | 39 min |
| Aug 16, 1:41 PM CDT | Special Weather Statement | LZK | Searcy | 29 min |
| Aug 16, 1:46 PM CDT | Severe Thunderstorm Warning | LZK | Izard, Stone | 44 min |
| Aug 16, 1:49 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Stone, Van Buren | 41 min |
| Aug 16, 2:07 PM CDT | Special Weather Statement | LZK | Marion | 43 min |
| Aug 16, 2:16 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard, Sharp | 32 min |
| Aug 16, 2:21 PM CDT | Severe Thunderstorm Warning | LZK | Searcy | 39 min |
| Aug 16, 2:24 PM CDT | Special Weather Statement | LZK | Pope | 31 min |
| Aug 16, 2:25 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 50 min |
| Aug 16, 2:28 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Searcy, Stone, Van Buren | 47 min |
| Aug 16, 2:30 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson, Lonoke, Pulaski | 32 min |
| Aug 16, 2:41 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Van Buren, White | 49 min |
| Aug 16, 2:53 PM CDT | Severe Thunderstorm Warning | LZK | Searcy, Van Buren | 52 min |
| Aug 16, 3:06 PM CDT | Special Weather Statement | LZK | White | 29 min |
| Aug 16, 3:11 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Van Buren | 34 min |
| Aug 16, 3:28 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Boone, Marion, Newton, Searcy | 47 min |
| Aug 16, 3:49 PM CDT | Special Weather Statement | LZK | Van Buren | 31 min |
| Aug 16, 3:51 PM CDT | Special Weather Statement | LZK | Searcy | 29 min |
| Aug 16, 4:07 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Van Buren | 38 min |
| Aug 16, 4:10 PM CDT | Severe Thunderstorm Warning | LZK | Newton | 35 min |
| Aug 16, 4:38 PM CDT | Special Weather Statement | LZK | Perry | 42 min |
| Aug 16, 5:25 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Pope | 35 min |
| Aug 16, 5:47 PM CDT | Flash Flood Warning | LZK | Perry, Saline | 2 hr |
| Aug 16, 6:36 PM CDT | Special Weather Statement | LZK | Johnson | 29 min |
| Aug 16, 6:37 PM CDT | Special Weather Statement | LZK | Logan | 33 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.